Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 18, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Feb 16, 2016, 2:34 AM EST for Hillsborough County, Manatee County, Pinellas County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2016, 2:34 AM EST (07:34 UTC)
- Expired
- Feb 16, 2016, 3:00 AM EST
- In force
- 26 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hillsborough County, FL, Manatee County, FL, Pinellas County, FL
The radar
The Tampa radar (KTBW), 23 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 2:19 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
053
WUUS52 KTBW 160734
SVRTBW
FLC057-081-103-160800-
/O.NEW.KTBW.SV.W.0018.160216T0734Z-160216T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
234 AM EST TUE FEB 16 2016
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HILLSBOROUGH COUNTY IN WEST CENTRAL FLORIDA...
NORTHWESTERN MANATEE COUNTY IN WEST CENTRAL FLORIDA...
SOUTHERN PINELLAS COUNTY IN WEST CENTRAL FLORIDA...
* UNTIL 300 AM EST
* AT 233 AM EST...A SEVERE THUNDERSTORM WAS LOCATED OVER FORT DESOTO
PARK...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TAMPA...BRADENTON...PINELLAS PARK...SEMINOLE...PALMETTO...SAINT
PETERSBURG...FORT DESOTO PARK...DOWNTOWN SAINT PETERSBURG...ST.
PETERSBURG...ST. PETE BEACH...ANNA MARIA...PARRISH...GANDY...MEMPHIS...
ELLENTON...RUSKIN...SOUTH BRADENTON...WEST SAMOSET...WEST AND EAST
LEALMAN AND WEST BRADENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FOR WEST CENTRAL
FLORIDA.
LAT...LON 2790 8264 2778 8250 2786 8255 2786 8254
2759 8232 2741 8250 2743 8267 2739 8265
2760 8276 2750 8261 2758 8256 2761 8274
2764 8274 2760 8262 2773 8275 2773 8274
2759 8259 2766 8254 2786 8284
TIME...MOT...LOC 0733Z 240DEG 49KT 2763 8269
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 8:40 PM EST, 5 hours 54 minutes earlier.
Area forecast discussion, Feb 15, 8:40 PM EST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
840 PM EST MON FEB 15 2016
...A FEW STRONG TO POSSIBLY SEVERE STORMS REMAIN POSSIBLE
OVERNIGHT...
.EVENING UPDATE...
A WELL ORGANIZED SQUALL LINE IS IN PROGRESS...EXTENDING FROM
EASTERN ALABAMA DOWN TO THE NORTHEASTERN GULF COAST AND INTO THE
GULF OF MEXICO. THIS FEATURE IS BEING DRIVEN BY A POTENT SHORTWAVE
TROUGH...TAKING ON A NEGATIVE TILT AS IT CONTINUES TO LIFT ACROSS
MISSISSIPPI AND ALABAMA. AS THIS LINE CONTINUES TO SURGE
EASTWARD...IT WILL BRING SUBSTANTIAL CHANCES FOR RAIN...SOME
LOCALLY HEAVY...AND POSSIBLE A FEW STRONG TO MARGINALLY SEVERE
STORMS.
MANY QUESTIONS REMAIN REGARDING THE SEVERE POTENTIAL OVERNIGHT.
WHILE LOW LEVEL AND DEEP LAYER WIND SHEAR WILL BE MORE THAN
SUFFICIENT FOR ORGANIZED SEVERE THUNDERSTORMS...MEAGER INSTABILITY
MAY LIMIT MORE ROBUST THUNDERSTORM DEVELOPMENT. RECENT
RADAR/SATELLITE IMAGERY ALSO INDICATE A LARGE EXPANSIVE AREA OF
SHOWERS AND EMBEDDED STORMS IN ADVANCE OF THE LINE...WHICH WILL
ACT TO LIMIT THE AVAILABLE INSTABILITY TO FUEL A MORE INTENSE
SQUALL LINE AND ASSOCIATED WIND THREAT. ADDITIONALLY...SOME MODELS
CONTINUE TO SUGGEST EXPLOSIVE CONVECTION MAY OCCUR AS A FRONTAL
BOUNDARY MOVES OVER THE WARM LOOP CURRENT. THIS WOULD MORE OR LESS
SHUT OFF MUCH OF THE AVAILABLE INSTABILITY TO ANY THUNDERSTORMS
NORTH OF SAID ACTIVITY...AND RESULT IN PRIMARILY A MODERATE TO
HEAVY RAIN EVENT OVER MOST OF SOUTHWEST AND WEST CENTRAL FLORIDA...WITH
SOME EMBEDDED THUNDERSTORMS.
STILL...AT LEAST A LIMITED POTENTIAL FOR A STRAY STRONG TO SEVERE
STORM WILL REMAIN. SHOULD THESE STORMS MATERIALIZE...THE PRIMARY
CONCERN WILL BE DAMAGING WINDS AND PERHAPS A BRIEF TORNADO. COLD
AIR ALOFT MAY FAVOR SOME SMALL HAIL PRODUCTION...BUT WITH LIMITED
INSTABILITY IT IS UNLIKELY SEVERE HAIL WILL OCCUR. AT THIS
TIME...THE MOST FAVORED TIMING FOR STRONG TO SEVERE STORMS LOOKS
TO BE BETWEEN MIDNIGHT AND 8 AM...AS A COLD FRONT MOVES FROM WEST
TO EAST ACROSS THE AREA.
STORMS SHOULD QUICKLY CLEAR OUT TUESDAY MORNING...WITH DRY AND
MILD CONDITIONS THEREAFTER.
THE EXISTING FORECAST WAS IN DECENT SHAPE. MADE A FEW MINOR
ADJUSTMENTS TO POPS AS CURRENT COVERAGE OF SHOWERS WAS LESS THAN
PREVIOUSLY FORECAST. EXPECT A RAMP UP IN SHOWERS/STORMS AFTER
MIDNIGHT. OPTED TO KEEP MENTION OF PATCHY SEA FOG OVERNIGHT INTO
THE FIRST PART OF THE DAY ON TUESDAY. WILL SEND UPDATES SHORTLY.
&&
.AVIATION (00Z TAFS)...
A COLD FRONT WILL BRING A WAVE OF SHOWERS AND THUNDERSTORMS TO
ALL TERMINALS BY 12Z TUES. EXPECT ASSOCIATED REDUCTIONS IN
VSBYS/CIGS AS THIS ACTIVITY MOVES ACROSS THE REGION. GUSTY WINDS
OF 25 TO 40 KNOTS MAY ACCOMPANY THE STRONGER STORMS. A PERIOD OF
MVFR/IFR CIGS MAY LINGER IN THE WAKE OF THE FRONT FROM AROUND 12Z
TO 15Z TUES...WITH CLEARING SKIES THEREAFTER. WINDS WILL SHIFT
FROM SOUTHEAST TO SOUTHWEST THROUGH THE PERIOD...BECOMING
NORTHWESTERLY NEAR 00Z WED.
&&
.MARINE...
SOUTHEAST WINDS WILL PERSIST AHEAD OF A COLD FRONT. AN AREA OF
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE
FRONT...AFFECTING ALL OF THE WATERS THROUGH THE OVERNIGHT HOURS.
GUSTY WINDS AND WATERSPOUTS MAY ACCOMPANY ANY STRONGER
STORMS...AND GRADIENT WINDS COULD REACH CAUTIONARY LEVELS OVER THE
OFFSHORE WATERS AHEAD OF THE FRONT. THE COLD FRONT WILL SHIFT EAST
OF THE WATERS BY LATE TUESDAY MORNING...RESULTING IN WESTERLY TO
NORTHWESTERLY WINDS. HIGH PRESSURE WILL THEN SETTLE IN OVER THE
WATERS THROUGH THE REMAINDER OF THE WEEK...BRINGING PLEASANT
CONDITIONS WITH LIGHT WINDS AND MAINLY CLEAR SKIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 64 70 53 71 / 70 20 10 10
FMY 67 77 56 76 / 70 50 10 10
GIF 64 76 52 75 / 80 20 0 10
SRQ 64 69 53 70 / 70 20 10 10
BKV 61 72 45 71 / 70 20 10 10
SPG 63 70 56 71 / 70 20 10 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT THROUGH TUESDAY EVENING FOR
COASTAL CHARLOTTE-COASTAL LEE-COASTAL MANATEE-COASTAL
SARASOTA.
GULF WATERS...NONE.
&&
EVENING UPDATE/AVIATION/MARINE...84/AUSTIN
LONG TERM/DECISION SUPPORT...18/FLEMING
UPPER AIR/CLIMATE...007/DOUGHERTYHazardous weather outlook, Feb 15, 8:45 PM EST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 845 PM EST MON FEB 15 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-161200- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 845 PM EST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...THROUGH TONIGHT. ...THUNDERSTORM IMPACT... A COLD FRONT WILL BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION OVERNIGHT. WHILE MOST OF THIS ACTIVITY WILL REMAIN BELOW SEVERE LIMITS...A STRAY STRONG TO SEVERE STORM WILL BE POSSIBLE. THE MAIN HAZARDS WITH ANY STRONGER THUNDERSTORMS WILL BE DAMAGING WIND GUSTS...LOCALLY HEAVY RAINFALL...AND PERHAPS A BRIEF TORNADO. SHOWERS AND THUNDERSTORMS SHOULD QUICKLY END FROM WEST TO EAST THROUGH TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM WILL REMAIN POSSIBLE EARLY TUESDAY MORNING...COMING TO AN END BY MID TO LATE MORNING AS A COLD FRONT SHIFTS EAST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE OVERNIGHT IF NEEDED. AUSTIN
In the hours before
Special weather statement, Feb 16, 2:21 AM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
221 AM EST TUE FEB 16 2016
FLZ050-151-155-251-255-160815-
INLAND MANATEE FL-PINELLAS FL-INLAND HILLSBOROUGH FL-
COASTAL MANATEE FL-COASTAL HILLSBOROUGH FL-
221 AM EST TUE FEB 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR HILLSBOROUGH...NORTHERN MANATEE
AND PINELLAS COUNTIES UNTIL 315 AM EST...
AT 220 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES WEST OF ST. PETE BEACH...OR 13 MILES WEST OF FORT DESOTO PARK...
MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TAMPA...CLEARWATER...LARGO...BRADENTON...PINELLAS PARK...PLANT CITY...
TEMPLE TERRACE...SEMINOLE...PALMETTO...LUTZ...SAINT PETERSBURG...BRANDON...
DOWNTOWN SAINT PETERSBURG...FISH HAWK...ST. PETERSBURG...ST. PETE BEACH...
ANNA MARIA...TIERRA VERDE...TAMPA INTERNATIONAL AIRPORT AND EGYPT
LAKE-LETO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FOR WEST CENTRAL
FLORIDA.
LAT...LON 2794 8284 2792 8284 2816 8255 2817 8209
2751 8209 2744 8263 2739 8265 2740 8265
2759 8277 2760 8276 2750 8261 2782 8239
2800 8264 2804 8268 2782 8259 2761 8274
2762 8274 2785 8285
TIME...MOT...LOC 0720Z 240DEG 37KT 2769 8292
RDThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 2:16 AM EST | Special Marine Warning | TBW | 89 min | |
| Feb 16, 2:21 AM EST | Special Weather Statement | TBW | Hillsborough, Manatee, Pinellas | 54 min |
| Feb 16, 2:43 AM EST | Special Weather Statement | TBW | DeSoto, Hardee | 32 min |
| Feb 16, 3:18 AM EST | Special Weather Statement | TBW | Sarasota | 42 min |
| Feb 16, 3:31 AM EST | Special Weather Statement | TBW | Hardee | 29 min |
| Feb 16, 3:35 AM EST | Tornado Warning | TBW | Charlotte, Lee | 25 min |
| Feb 16, 3:44 AM EST | Special Marine Warning | TBW | 91 min | |
| Feb 16, 4:07 AM EST | Special Weather Statement | TBW | Highlands | 53 min |
| Feb 16, 4:22 AM EST | Special Weather Statement | TBW | Charlotte, Lee | 38 min |
| Feb 16, 5:11 AM EST | Special Weather Statement | TBW | Lee | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.